Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 46, NWS Grand Rapids, MI

June 8, 2011Muskegon County, Newaygo County, Oceana County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 8, 2011, 10:36 PM EDT for Muskegon County, Newaygo County, Oceana County, Michigan. It was in force for 84 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 10:36 PM EDT (02:36 UTC)
Expired
Jun 9, 2011, 12:00 AM EDT
In force
84 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Muskegon County, MI, Newaygo County, MI, Oceana County, MI

The radar

The Grand Rapids radar (KGRR), 89 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 11:15 PM EDTHAIL 0.88Shelby, MI
Jun 8, 11:15 PM EDTHAIL 1.75Shelby, MI
Jun 9, 12:07 AM EDTTSTM WND GST 70Twin Lake, MIWIND GUSTS ESTIMATED AT 65 TO 75 MPH. TREE BRANCH DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4124 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
1.4
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WUUS53 KGRR 090236
SVRGRR
MIC121-123-127-090400-
/O.NEW.KGRR.SV.W.0046.110609T0236Z-110609T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1036 PM EDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN...
  NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN...
  OCEANA COUNTY IN WEST CENTRAL MICHIGAN...

* UNTIL MIDNIGHT EDT

* AT 1032 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
  BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
  OF SHELBY TO 21 MILES WEST OF WHITEHALL..AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            SHELBY...             BITELY...
  FREMONT...            WHITE CLOUD...        WHITEHALL...
  CRYSTAL VALLEY...     FERRY...              ELBRIDGE...
  STONY LAKE...         NEW ERA...            HESPERIA...
  ROTHBURY...           WALKERVILLE...        NEWYAGO STATE PARK...
  GOODWELL TWP...       ASHLAND TWP...        ENSLEY TWP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4382 8618 4382 8556 4330 8556 4329 8637
      4335 8643 4348 8647 4356 8652
TIME...MOT...LOC 0236Z 270DEG 28KT 4369 8614 4334 8671
WIND...HAIL 60MPH 1.75IN

$$

MEADE
4 follow-up statements
426 
WWUS53 KGRR 090324
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1124 PM EDT WED JUN 8 2011

MIC121-123-127-090400-
/O.CON.KGRR.SV.W.0046.000000T0000Z-110609T0400Z/
NEWAYGO MI-OCEANA MI-MUSKEGON MI-
1124 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MUSKEGON...SOUTHEASTERN OCEANA AND NEWAYGO COUNTIES UNTIL MIDNIGHT
EDT...

AT 1121 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF BIG
RAPIDS TO 8 MILES SOUTHEAST OF WHITEHALL...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            BITELY...             FREMONT...
  WHITE CLOUD...        WHITEHALL...          FERRY...
  HESPERIA...           ROTHBURY...           WALKERVILLE...
  NEWYAGO STATE PARK... GOODWELL TWP...       ASHLAND TWP...
  ENSLEY TWP...         TROY TWP...           HOME TWP...
  REEMAN...             WOODLAND PARK...      WOODVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4359 8625 4382 8603 4381 8556 4330 8557
      4329 8637 4334 8642 4346 8646
TIME...MOT...LOC 0324Z 270DEG 28KT 4369 8562 4334 8620
WIND...HAIL 60MPH 1.75IN

$$

LAURENS
390 
WWUS53 KGRR 090347
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1147 PM EDT WED JUN 8 2011

MIC121-123-127-090400-
/O.CON.KGRR.SV.W.0046.000000T0000Z-110609T0400Z/
NEWAYGO MI-OCEANA MI-MUSKEGON MI-
1147 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MUSKEGON...SOUTHEASTERN OCEANA AND NEWAYGO COUNTIES UNTIL MIDNIGHT
EDT...

AT 1144 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BIG RAPIDS TO 9 MILES SOUTH OF
FREMONT...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            BITELY...             FREMONT...
  WHITE CLOUD...        HESPERIA...           NEWYAGO STATE PARK...
  GOODWELL TWP...       ASHLAND TWP...        ENSLEY TWP...
  HOME TWP...           REEMAN...             WOODLAND PARK...
  WOODVILLE...          BROHMAN...            HAWKINS...
  BRIDGETON...          GRANT...              CROTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4346 8620 4352 8611 4359 8603 4381 8590
      4381 8556 4330 8557 4329 8637 4334 8637
TIME...MOT...LOC 0347Z 270DEG 28KT 4369 8537 4334 8595
WIND...HAIL 60MPH 1.00IN

$$

LAURENS
750 
WWUS53 KGRR 090352
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1152 PM EDT WED JUN 8 2011

MIC127-090402-
/O.CAN.KGRR.SV.W.0046.000000T0000Z-110609T0400Z/
OCEANA MI-
1152 PM EDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OCEANA COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4333 8630 4343 8618 4346 8604 4360 8588
      4381 8572 4381 8556 4330 8557 4329 8631
TIME...MOT...LOC 0352Z 270DEG 28KT 4369 8532 4334 8590

$$

MIC121-123-090400-
/O.CON.KGRR.SV.W.0046.000000T0000Z-110609T0400Z/
NEWAYGO MI-MUSKEGON MI-
1152 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MUSKEGON AND NEWAYGO COUNTIES UNTIL MIDNIGHT EDT...

AT 1148 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF BIG RAPIDS TO 9
MILES SOUTHWEST OF NEWAYGO...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            FREMONT...            WHITE CLOUD...
  NEWYAGO STATE PARK... GOODWELL TWP...       ASHLAND TWP...
  ENSLEY TWP...         HOME TWP...           REEMAN...
  WOODVILLE...          HAWKINS...            BRIDGETON...
  GRANT...              CROTON...             BRUNSWICK...
  DALTON...             TWIN LAKE...          HOLTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4333 8630 4343 8618 4346 8604 4360 8588
      4381 8572 4381 8556 4330 8557 4329 8631
TIME...MOT...LOC 0352Z 270DEG 28KT 4369 8532 4334 8590
WIND...HAIL 60MPH 1.00IN

$$

LAURENS
853 
WWUS53 KGRR 090400
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1200 AM EDT THU JUN 9 2011

MIC121-123-090410-
/O.EXP.KGRR.SV.W.0046.000000T0000Z-110609T0400Z/
NEWAYGO MI-MUSKEGON MI-
1200 AM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MUSKEGON AND NEWAYGO
COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4333 8630 4343 8618 4346 8604 4360 8588
      4381 8572 4381 8556 4330 8557 4329 8631
TIME...MOT...LOC 0352Z 270DEG 28KT 4369 8532 4334 8590

$$

LAURENS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:35 PM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Jun 8, 7:35 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTED TYPO IN SHORT TERM
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
735 PM EDT WED JUN 8 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(347 PM EDT WED JUN 8 2011)
A COLD FRONT WILL MOVE IN TONIGHT AND BRING SOME THUNDERSTORMS. SOME
OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL.
COOLER WEATHER WILL FOLLOW FOR THURSDAY. SHOWERS AND THUNDERSTORMS
WILL RETURN FOR FRIDAY AND SATURDAY...WITH FAIR WEATHER RETURNING BY
SUNDAY.

&&

.SHORT TERM...(347 PM EDT WED JUN 8 2011)
(TONIGHT THROUGH THURSDAY NIGHT)
SCATTERED STRONG TO SEVERE THUNDERSTORMS EXPECTED THIS EVENING AS
SFC TROUGH ADVANCES INTO LOWER MICHIGAN. TIMING AND COVERAGE OF
CONVECTION REMAIN QUITE NEBULOUS BUT CHANCES FOR STORMS ARE
INCREASING BY THE EVENING AS THE THE CAPPING INVERSION WEAKENS.
THERE STILL SHOULD BE PLENTY OF SFC BASED INSTABILITY AS THE CIN
DECREASES AND CAPES REMAIN ABOVE 1000 THROUGH THE EVENING HOURS.

AS FOR STORM MODE...WE HAVE SEEN MULTICELL STORMS FORM TODAY TO THE
NORTH AND WEST OF THE FORECAST AREA AND QUICKLY EVOLVE INTO LINEAR
SEGMENTS. EXPECT THE SAME SORT OF EVOLUTION TO ANY STORMS THAT GET
GOING ACROSS THE FORECAST AREA TONIGHT AS UNIDIRECTIONAL SHEAR
PROFILES ARE NOTED ON MODEL SOUNDINGS. SO THE MAIN THREAT WILL BE
ISOLATED WIND DAMAGE AND LARGE HAIL. ONCE AGAIN...TIMING AND
COVERAGE IS VERY UNCERTAIN AS THERE IS WIDE VARIATION IN EACH
SUCCESSIVE MODEL RUN...INCLUDING THE 20 KM WRF AND HRRR RUC.

THE STORMS SHIFT SOUTH OVERNIGHT AND SHOULD BE WEAKENING AS
INSTABILITY DECREASES AND THE COLD FRONT REACHES THE SOUTHERN
FORECAST AREA. SOME SHOWERS COULD LINGER INTO THE MORNING ACROSS THE
SOUTHERN ZONES AS THE FRONT SLOWS DOWN BUT DRIER AIR WILL EVENTUALLY
MAKE IT DOWN THERE BY LATE MORNING. WILL HAVE A DRY FORECAST FOR
THURSDAY AFTERNOON. SOME QUESTION AS TO LOW CLOUD EXTENT AS SOME LOW
LEVEL MOISTURE MAY REMAIN THROUGH THE AFTERNOON UNDER SHALLOW
INVERSION ESPECIALLY ACROSS THE SOUTH.

MOISTURE IS ALREADY RETURNING NORTH BY THURSDAY NIGHT AS A SFC LOW
RIDES ALONG THE FRONT. SHOWERS AND THUNDERSTORMS COULD BREAK OUT
ACROSS THE SOUTHWEST FORECAST AREA LATE THURSDAY NIGHT.

&&

.LONG TERM...(347 PM EDT WED JUN 8 2011)
(FRIDAY THROUGH WEDNESDAY)
FORECAST CONCERNS DURING THE EXTENDED PERIOD DEAL WITH CONVECTIVE
POTENTIAL FRIDAY INTO SATURDAY.

THE GFS CONTINUES TO LAG THE ECMWF AND NAM WRT THE LOW MOVING
THROUGH LOWER MICHIGAN. THE COLD FRONT PASSING THROUGH THE CWA LATER
TONIGHT WILL STALL OVER THE OHIO VALLEY BEFORE BEING PUSHED NORTH
LATE THURSDAY NIGHT AND FRIDAY BY A LOW ON THE FRONTAL BOUNDARY.
THIS LOW IS PROGD BY THE MODELS TO MOVE INTO LOWER MICHIGAN BY
FRIDAY AFTERNOON. SO I BELIEVE WE/LL SEE SHOWERS AND STORMS DEVELOP
FRIDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. BOTH THE NAM AND
GFS SHOW 55-65KTS BULK SHEAR FRIDAY AND CONSIDERABLE ELEVATED
INSTABILITY. WE/LL NEED TO WATCH OUT FOR STRONG/SVR STORMS AS THE
WARM FRONT PUSHES NORTH...ESPECIALLY NEAR THE FRONTAL BOUNDARY WHERE
WE COULD SEE A FEW SPINUPS.

THE LOW WILL MOVE EAST TO ONTARIO FRIDAY NIGHT AND EARLY SATURDAY
AND WE/LL SEE CHANCES FOR PCPN DECREASE ACCORDINGLY AS HIGH PRESSURE
QUICKLY BUILDS IN BEHIND IT. THAT WILL LEAD TO DRY WX SATURDAY NIGHT
THROUGH MONDAY NIGHT. AS THE HIGH MOVES EAST EARLY NEXT
WEEK...ANOTHER LOW WILL MOVE FROM THE PLAINS TOWARD THE GREAT LAKES
INCREASING TSRA CHANCES AGAIN.

&&

.AVIATION...(735 PM EDT TUE JUN 7 2011)
SCATTERED THUNDERSTORMS WILL BE OVER THE AREA TONIGHT AS THE SFC
COLD FRONT DROPS DOWN FROM THE SOUTH. WILL CARRY VCTS/CB THROUGH
ABOUT 06Z AT MKG AND GRR AND FROM ROUGHLY 03Z TO 09Z FOR TERMINALS
SOUTH AND EAST OF GRR. WILL AMEND FOR LOWER CONDITIONS LATER IF IT
APPEARS STORMS WILL DIRECTLY IMPACT A TERMINAL FOR AN APPRECIABLE
AMOUNT OF TIME.

COLD FRONTAL PASSAGE AND PERIOD OF LIGHTER WINDS MAY BRING A FEW
HOURS OF MVFR OR PERHAPS IFR CIGS/VSBYS LATE TONIGHT AND EARLY
THURSDAY. WINDS WILL SHIFT TO THE NORTH BEHIND THE FRONT BUT SHOULD
BE UNDER 12 KNOTS.

TSTMS MAY FLARE UP AGAIN THURSDAY AFTERNOON NEAR JXN..  OTHERWISE IT
SHOULD BE A PREDOMINATELY VFR DAY ONCE ANY MORNING LOW CLOUDS LIFT.

&&

.MARINE...(216 PM EDT WED JUN 8 2011)
SOUTHWEST WINDS WILL GUST OVER 20 KNOTS TONIGHT. SCATTERED
THUNDERSTORMS COULD BRING GUSTS OVER 40 KNOTS THIS EVENING. WINDS
WILL SWITCH TO THE NORTH OVERNIGHT AND GUST TO 20 KNOTS ON THURSDAY.
WAVES WILL BUILD TO GREATER THAN 4 FEET ON THURSDAY.

&&

.HYDROLOGY...(216 PM EDT WED JUN 8 2011)
ONLY ISOLATED TO SCATTERED HEAVY RAIN IS EXPECTED WITH THE STORMS
TONIGHT SO RIVER LEVELS SHOULD NOT BE AFFECTED. MORE WIDESPREAD RAIN
IS POSSIBLE FRIDAY AND FRIDAY NIGHT...AND IT COULD BE HEAVY IN THE
KALAMAZOO RIVER BASIN.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY IN EFFECT FOR THE ENTIRE NEARSHORE THROUGH
     THURSDAY.

&&

SYNOPSIS:    OSTUNO
SHORT TERM:  OSTUNO
LONG TERM:   93
AVIATION:    MEADE
MARINE:      OSTUNO
HYDROLOGY:   OSTUNO
Hazardous weather outlook, Jun 8, 2:02 PM EDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
202 PM EDT WED JUN 8 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-090915-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
202 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. DAMAGING
WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. THESE STORMS WILL ALSO
BRING FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. STORM MOTION
WILL BE EAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAVY RAIN IS POSSIBLE FRIDAY AND SATURDAY. SEVERE WEATHER MAY BE
POSSIBLE AS WELL ACROSS SOUTHERN LOWER MICHIGAN IF THE WARM FRONT
LIFTS NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LMZ844>849-090915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
202 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THERE WILL BE A HIGH RISK FOR RIP CURRENTS.

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT.

THUNDERSTORMS COULD PRODUCE GUSTY WINDS...LARGE HAIL AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH
THURSDAY.

THUNDERSTORMS COULD RETURN TO THE REGION FRIDAY INTO SATURDAY.

OSTUNO

In the hours before

Local storm report, Jun 8, 8:00 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
800 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             LUDINGTON               43.96N 86.45W
06/08/2011  E0.25 INCH       MASON              MI   TRAINED SPOTTER

&&

MKALEMBK
Local storm report, Jun 8, 8:31 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
831 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             BIG RAPIDS              43.70N 85.48W
06/08/2011  E0.25 INCH       MECOSTA            MI   TRAINED SPOTTER

&&

MKALEMBK
Special weather statement, Jun 8, 8:33 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
833 PM EDT WED JUN 8 2011

MIZ037-038-090130-
LAKE-MASON-
833 PM EDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST NORTH OF CUSTER...MOVING EAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  BALDWIN...            LUTHER...             BRANCH...
  WALHALLA...           CUSTER...             FOUNTAIN...
  SCOTTVILLE...         SAUBLE TWP...         PINORA TWP...
  SWEETWATER TWP...     NIRVANA...            IDLEWILD...
  CHASE...              MILLERTON...          TALLMAN...
  PEACOCK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4408 8556 4384 8556 4391 8631 4409 8629
TIME...MOT...LOC 0032Z 274DEG 36KT 4399 8616

MEADE
Local storm report, Jun 8, 10:06 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1006 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             4 N WOLF LAKE           43.31N 86.11W
06/08/2011  E0.88 INCH       MUSKEGON           MI   911 CALL CENTER

&&

MKALEMBK
Local storm report, Jun 8, 10:08 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1008 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     WOLF LAKE               44.01N 85.84W
06/08/2011                   LAKE               MI   911 CALL CENTER

            TREES AND POWER LINES DOWN.

1005 PM     HAIL             4 N WOLF LAKE           44.06N 85.84W
06/08/2011  E0.88 INCH       LAKE               MI   911 CALL CENTER

&&

MKALEMBK
Local storm report, Jun 8, 10:22 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1022 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             DIGHTON                 44.09N 85.35W
06/08/2011  E0.25 INCH       OSCEOLA            MI   BROADCAST MEDIA

&&

MKALEMBK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:33 PM EDTSpecial Weather StatementGRRLake57 min
Jun 8, 9:44 PM EDTSevere Thunderstorm WarningGRRLake, Mason, Osceola46 min
Jun 8, 10:13 PM EDTSpecial Marine WarningGRR110 min
Jun 8, 10:15 PM EDTSevere Thunderstorm WarningGRRMason45 min
Jun 8, 10:26 PM EDTSevere Thunderstorm WarningGRRClare, Lake, Osceola64 min
Jun 8, 10:31 PM EDTFlash Flood WarningGRRClare, Lake, Mason, Osceola6 hr
Jun 8, 10:45 PM EDTTornado WarningGRRClare30 min
Jun 8, 11:11 PM EDTSpecial Marine WarningGRR58 min
Jun 8, 11:11 PM EDTSevere Thunderstorm WarningGRRMecosta94 min
Jun 8, 11:18 PM EDTSevere Thunderstorm WarningGRRMuskegon, Ottawa57 min
Jun 8, 11:30 PM EDTSevere Thunderstorm WarningGRRAllegan48 min
Jun 8, 11:35 PM EDTSevere Thunderstorm WarningGRRIsabella85 min
Jun 8, 11:44 PM EDTSevere Thunderstorm WarningGRRKent, Montcalm75 min
Jun 9, 12:04 AM EDTSevere Thunderstorm WarningGRRGratiot63 min
Jun 9, 12:13 AM EDTSpecial Weather StatementGRRBarry, Calhoun, Clinton, Eaton, Ionia, Kalamazoo62 min
Jun 9, 12:34 AM EDTSpecial Weather StatementGRRCalhoun, Clinton, Eaton, Ingham, Ionia56 min
Jun 9, 12:59 AM EDTSpecial Weather StatementGRRIngham, Jackson61 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.